I'm on my second infusion of Rituximab and I had flu like symptoms, sore throat and a terrible muscle pain in my joints and all over? Is this normal... Please somebody answer me... Desperate..
That and more, check this out:
Baneza hang in there it gets better. I too hurt like that when I get my infusions. It will pass. You may think it won't I know I did. But it will. It took me about 4 weeks to start feeling a lot better. I hate to say that because I don't want you to get discouraged it may not take that long for you. If you have any other questions I'll be glad to tell you what I've been through. I had all of those symptoms. I had to go up on my prednisone to get some help with the pain. Hugs to ya. Peggy
This is an answer to a question for Baneza. I hope this helps.
I completed 6 rounds of VCHOP chemotherapy in June 2013 for Follicular Non-Hodgkins Lymphoma. After VCHOP I was put on Rituximab infusions and have completed 4 so far and have 8 more to go for a total of 12 in 2 years. My side effects include:
SEVERE bone and joint pain, stabbing pains in my head like an ice pick, blurry vision (and sometimes blind in right eye), chest pain which feels like a heart attack, stabbing abdominal pain, SEVERE cough, chemo brain/fogginess, swelling/loss of movement in my hands, extreme fatigue all the time, numbness/pins and needles in my skin and/or feeling like my skin is "crawling", labored breathing, severe night sweats (sweat which takes the color out of my clothes and sheets like they have been bleached), sore throat and gums, pain in jaws/teeth, depression.
I hope this helps and I apologize for the length. Please let me know if you have any questions. Keep fighting!!
I had my first infusion last week. Terrible muscle and joint pain, severe backache, Extreme fatigue Due for another infusion next week. Should I have it? I feel terrible.
I just had my second round of ritoximab.. I do it over 2 days.yesterday I got so nauseous and threw up a few times today after treatment I can barely lift my right arm and my hand.My legs hurt to walk.. Tylenol didn't even help.
Hello I’m experiencing joint pain and sometimes chest problems like heartburn feeling . The very first time I got the treatment nothing happened but the second go round I experience my first joint pain which was in the hands .. I couldn’t open things like a door knob or grasp anything because it hurt so bad . I’m on my second infusion this coming up Thursday (which is tomorrow) and hoping it doesn’t get worse . I already feel that it’s at the worst . Sunday it started with my hands and by Tuesday it was my whole body (legs, hands, neck,arms) this is the first my whole body was hit . I’m glad I’m not alone but sad that we all have to go through this .
I had 4 treatments of Rituxan in late 2012 and another 4 treatments a few weeks ago ending in mid October. I have CLL and ITP (platelet counts single digits) and have used it to moderate my white blood counts and to attempt to increase platelets. The first round of treatment I got good effects on both counts, the second time I have only gotten limited results white WBC numbers down some but little to no affect on platelet counts.
I seem to have had three major areas of side effects both times that I have had this and they have gone on for a few to several months after. First, I have had tremendous pain in my hands and hips, radiating down the legs to the feet, which have had some significant effects of tingling sensation, loss of feeling, etc. For some time after treatment my right foot would go to sleep completely and I would have to stop driving.
I have had to change nearly every pair of shoes that I own to provide extra room because at times they also feel slightly swollen. Today, the pain is most significant in my hips, which is almost like a Bursa/bursitis pain, which it could be, if the drug has aggravated that condition.
Second, after both sets of treatments I have had a resulting serious infection of some sort which required surgery or some other treatment. After the first round in 2012, three months after I was hospitalized with a huge infected cyst on my spine which required emergency surgery while on vacation in Florida. In the second instance, I ended up with a very similar scrotal cyst which caused some serious blood and discharge at urination, etc.
Thirdly, I am troubled by a deep dry cough and a very deep sinus infection which I am just getting around now, about 10 weeks after treatments were completed. The cough is clearly due to pharyngitis and is somewhat caused by the treatments and exacerbated by the serious amount of discharge into my esophagus and windpipe from the deep sinus infection. We have done multiple tests for reflux, asthma, allergy and other causes of this, but it can only be related to the Rituxan.
I have had a serious cough on and off since my earlier Rituxan treatment and also during and after a clinical trial in which I was treated with Idealisib and Ofatumumab. Those drugs nearly killed me with several serious side effects in multiple bouts of pneumonitis, colitis, kidney infection, and serious liver issues which caused AST/ALT numbers to go from 20s to 1000/2000, which required hospitalization at the Brigham liver transplant ward.
So, while I have found some drugs which caused worse symptoms than Rituxan, what I say today is that I have never, ever found myself at risk of such serious side effects and complications from drugs, almost to the point that I would rather roll the dice without the treatment. My oncologists have suggested that I start taking Imbruvica, at a cost of $38k per quarter for 90 days of pills, but it is so closely related to Idealisib I am scared to take it for fear of damage to lungs, liver and intestines. So, I will try and tolerate Rituxan as many times as I can while not venturing into other cytotoxic or newer biologic treatments. I hate my Rituxan side effects, but I am comfortable dealing with gamma globulin types treatments like this and IVIG to moderate my problems.
Sorry for the length of this, but anyone feel free to contact me directly if you have questions.
Hello, I have had rotoxin maintenance and regret doing it. it has been two years and no matter what exercise I do or for any duration, 3 times a week. My legs and arms ache. Tylenol, I am now allergic to it. I had brain fog horribly. they said it does not happen. everything I have said, this does not happen.
frankly, I am not doing either chemo or rotoxin again.
I have done rchop
cisplatin, I believe and rotoxin
then 6 months rotoxin
I have lymphoma stage 4. since 2012. this is a risk. Dr said, not many studies. all of chemotherapy is a risk. very many choose not to. it is very personal and at times, I have felt bullied.
I am not feeling well. walking once was a real joy. now I ache
- Rituximab Information for Consumers
- Rituximab Information for Healthcare Professionals (includes dosage details)
- Side Effects of Rituximab (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 days ago • 6 answers
Updated 27 Aug 2010 • 1 answer
Updated 19 days ago • 13 answers
Updated 26 Dec 2014 • 1 answer
Updated 18 Feb 2015 • 2 answers